question-icon

Suggest treatment for side effects of Retinol cream

default
Posted on Fri, 6 May 2016
Question: I used an anti wrinkle cream with retinol used for about two weeks ... Now have horrible dry patches red and itchy... Peeling... Quit cream last Friday still red flakey patches, help!
doctor
Answered by Dr. Asmeet Kaur Sawhney (59 minutes later)
Brief Answer:
Irritant reaction; cortisone, moisturising cream & antihistaminic

Detailed Answer:
Hi
Thanks for being at healthcare magic

You seem to have developed irritant reaction to the retinol.

In such cases I recommend my patients to use cortisone cream on the affected area twice daily along with frequent and liberal application of moisturising cream.

Along with this I recommend them to take antihistaminic like tablet Chlorpheniramine 4 mg once or twice daily depending on the intensity of itching.

These usually resolves the condition in 7-10 days after which you can stop the cortisone cream.

I hope to have answered your query and would be happy to clarify any further doubts.

Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 4816 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for side effects of Retinol cream

Brief Answer: Irritant reaction; cortisone, moisturising cream & antihistaminic Detailed Answer: Hi Thanks for being at healthcare magic You seem to have developed irritant reaction to the retinol. In such cases I recommend my patients to use cortisone cream on the affected area twice daily along with frequent and liberal application of moisturising cream. Along with this I recommend them to take antihistaminic like tablet Chlorpheniramine 4 mg once or twice daily depending on the intensity of itching. These usually resolves the condition in 7-10 days after which you can stop the cortisone cream. I hope to have answered your query and would be happy to clarify any further doubts. Regards Dr Asmeet